Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An analog of Kostant's theorem for the cohomology of quantum groups


Author: University of Georgia VIGRE algebra group
Journal: Proc. Amer. Math. Soc. 138 (2010), 85-99
MSC (2000): Primary 20G42
DOI: https://doi.org/10.1090/S0002-9939-09-10039-4
Published electronically: August 25, 2009
MathSciNet review: 2550172
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the analog of Kostant's Theorem on Lie algebra cohomology in the context of quantum groups. In particular, it is shown that Kostant's cohomology formula holds for quantum groups at a generic parameter $ q$, recovering an earlier result of Malikov in the case where the underlying semisimple Lie algebra $ \mathfrak{g} = \mathfrak{sl}(n)$. We also show that Kostant's formula holds when $ q$ is specialized to an $ \ell$-th root of unity for odd $ \ell \ge h-1$ (where $ h$ is the Coxeter number of $ \mathfrak{g}$) when the highest weight of the coefficient module lies in the lowest alcove. This can be regarded as an analog of results of Friedlander-Parshall and Polo-Tilouine on the cohomology of Lie algebras of reductive algebraic groups in prime characteristic.


References [Enhancements On Off] (What's this?)

  • [BNPP] Christopher P. Bendel, Daniel K. Nakano, Brian J. Parshall, and Cornelius Pillen, Cohomology for quantum groups via the geometry of the nullcone, preprint, 2007.
  • [BNW] Brian D. Boe, Daniel K. Nakano, and Emilie Wiesner, Category $ \mathcal O$ for the Virasoro algebra: cohomology and Koszulity, Pacific J. Math. 234 (2008), no. 1, 1-21. MR 2375311
  • [DCK] Corrado De Concini and Victor G. Kac, Representations of quantum groups at roots of $ 1$, Operator algebras, unitary representations, enveloping algebras, and invariant theory (Paris, 1989), Progress in Mathematics, vol. 92, Birkhäuser, Boston, MA, 1990, pp. 471-506. MR 1103601 (92g:17012)
  • [FP] Eric M. Friedlander and Brian J. Parshall, Cohomology of infinitesimal and discrete groups, Math. Ann. 273 (1986), no. 3, 353-374. MR 824427 (87e:22026)
  • [GK] Victor Ginzburg and Shrawan Kumar, Cohomology of quantum groups at roots of unity, Duke Math. J. 69 (1993), no. 1, 179-198. MR 1201697 (94c:17026)
  • [GW] Roe Goodman and Nolan R. Wallach, Representations and invariants of the classical groups, Encyclopedia of Mathematics and its Applications, vol. 68, Cambridge University Press, Cambridge, 1998. MR 1606831 (99b:20073)
  • [HeK] István Heckenberger and Stefan Kolb, On the Bernstein-Gelfand-Gelfand resolution for Kac-Moody algebras and quantized enveloping algebras, Transform. Groups 12 (2007), no. 4, 647-655. MR 2365438 (2008k:17033)
  • [Hoc] Gerald Hochschild, Relative homological algebra, Trans. Amer. Math. Soc. 82 (1956), 246-269. MR 0080654 (18:278a)
  • [HK] Jin Hong and Seok-Jin Kang, Introduction to quantum groups and crystal bases, Graduate Studies in Mathematics, vol. 42, American Mathematical Society, Providence, RI, 2002. MR 1881971 (2002m:17012)
  • [Hum] James E. Humphreys, Representations of semisimple Lie algebras in the BGG category $ \mathcal{O}$, Graduate Studies in Mathematics, vol. 94, American Mathematical Society, Providence, RI, 2008. MR 2428237 (2009f:17013)
  • [Jan1] Jens Carsten Jantzen, Lectures on quantum groups, Graduate Studies in Mathematics, vol. 6, American Mathematical Society, Providence, RI, 1996. MR 1359532 (96m:17029)
  • [Jan2] -, Representations of algebraic groups, second ed., Mathematical Surveys and Monographs, vol. 107, American Mathematical Society, Providence, RI, 2003. MR 2015057 (2004h:20061)
  • [Jan3] -, Nilpotent orbits in representation theory, Lie theory, Progress in Mathematics, vol. 228, Birkhäuser, Boston, MA, 2004, pp. 1-211. MR 2042689 (2005c:14055)
  • [Kna] Anthony W. Knapp, Lie groups, Lie algebras, and cohomology, Mathematical Notes, vol. 34, Princeton University Press, Princeton, NJ, 1988. MR 938524 (89j:22034)
  • [Kum] Shrawan Kumar, Kac-Moody groups, their flag varieties and representation theory, Progress in Mathematics, vol. 204, Birkhäuser, Boston, MA, 2002. MR 1923198 (2003k:22022)
  • [Mal] Fyodor Malikov, Quantum groups: singular vectors and BGG resolution, Infinite analysis, Parts A and B (Kyoto, 1991), Adv. Ser. Math. Phys., vol. 16, World Scientific, River Edge, NJ, 1992, pp. 623-643. MR 1187567 (93k:17034)
  • [PW] Brian Parshall and Jian Pan Wang, Quantum linear groups, Mem. Amer. Math. Soc. 89 (1991), no. 439. MR 1048073 (91g:16028)
  • [PT] Patrick Polo and Jacques Tilouine, Bernstein-Gelfand-Gelfand complexes and cohomology of nilpotent groups over $ \mathbb{Z}\sb {(p)}$ for representations with $ p$-small weights, Astérisque (2002), no. 280, Cohomology of Siegel varieties, 97-135. MR 1944175 (2003j:17027)
  • [RC] Alvany Rocha-Caridi, Splitting criteria for $ {\mathfrak{g}}$-modules induced from a parabolic and the Berňsteĭn-Gel $ '$fand-Gel $ '$fand resolution of a finite-dimensional, irreducible $ {\mathfrak{g}}$-module, Trans. Amer. Math. Soc. 262 (1980), no. 2, 335-366. MR 586721 (82f:17006)
  • [UGA] University of Georgia VIGRE Algebra Group, On Kostant's theorem for Lie algebra cohomology, Cont. Math. (2009), no. 478, 39-60.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20G42

Retrieve articles in all journals with MSC (2000): 20G42


Additional Information

University of Georgia VIGRE algebra group
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602

DOI: https://doi.org/10.1090/S0002-9939-09-10039-4
Received by editor(s): September 8, 2008
Received by editor(s) in revised form: September 28, 2008, and May 14, 2009
Published electronically: August 25, 2009
Additional Notes: The members of the UGA VIGRE Algebra Group are Irfan Bagci, Brian D. Boe, Leonard Chastkofsky, Benjamin Connell, Benjamin Jones, Wenjing Li, Daniel K. Nakano, Kenyon J. Platt, Jae-Ho Shin, and Caroline B. Wright.
Communicated by: Gail R. Letzter
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society